ISSN: 1300-7777 E-ISSN: 1308-5263
Acute myeloid leukemia following radioactive iodine therapy for papillary carcinoma of the thyroid [Turk J Hematol]
Turk J Hematol. 2009; 26(2): 97-99

Acute myeloid leukemia following radioactive iodine therapy for papillary carcinoma of the thyroid

Jain Ankit1, Premalata C. S.2, Saini K. S.1, Bapsy P. P.1, Sajeevan K. V.1, Tejinder Singh1, Ullas Batra1, Babu Govind1, Lokanatha Dasappa1, Suresh Atilli1, Permeshwar R.3
1Department Of Medical Oncology, Kidwai Memorial Institute Of Oncology, Bangalore, India
2Department Of Pathology, Kidwai Memorial Institute Of Oncology, Bangalore, India
3Department Of Nuclear Medicine, Kidwai Memorial Institute Of Oncology, Bangalore, India

Radioactive iodine (RAI) therapy plays an important role in the management of thyroid malignancies. Leukemia is a very rare complication of radioactive therapy. There are very few case reports with doses below 100 mCi causing leukemia. We report a case of papillary carcinoma of the thyroid treated with 80 mCi RAI who later developed acute myeloid leukemia. Thus, all patients with thyroid carcinoma treated with RAI should undergo periodic hematological examinations irrespective of RAI dose.

Keywords: Radioactive iodine, thyroid carcinoma, acute myeloid leukemia


Tiroid papiller karsinomu için verilen radyoaktif iyot tedavisi sonrası akut miyeloid lösemi

Jain Ankit1, Premalata C. S.2, Saini K. S.1, Bapsy P. P.1, Sajeevan K. V.1, Tejinder Singh1, Ullas Batra1, Babu Govind1, Lokanatha Dasappa1, Suresh Atilli1, Permeshwar R.3
1Department Of Medical Oncology, Kidwai Memorial Institute Of Oncology, Bangalore, India
2Department Of Pathology, Kidwai Memorial Institute Of Oncology, Bangalore, India
3Department Of Nuclear Medicine, Kidwai Memorial Institute Of Oncology, Bangalore, India

Radyoaktif iyot (RAİ) tedavisi tiroid malignitelerinin yönetiminde önemli bir rol oynamaktadır. Lösemi, radyoaktif tedavinin çok nadir bir komplikasyonudur. 100mCi altındaki dozların lösemiye neden olduğunu bildiren çok az olgu raporu vardır. Biz, 80 mCi RAİ ile tedavi edilen ve sonrasında akut miyeoid lösemi gelişen bir tiroid papiller karsinom olgusunu bildiriyoruz. Bu nedenle uygulanan RAİ dozuna bakılmaksızın, RAİ ile tedavi gören bütün tiroid karsinomlu hastaların periyodik hematolojik tetkikleri yapılmalıdır.

Anahtar Kelimeler: Radyoaktif iyot, tiroid karsinomu, akut miyeloid lösemi


Jain Ankit, Premalata C. S., Saini K. S., Bapsy P. P., Sajeevan K. V., Tejinder Singh, Ullas Batra, Babu Govind, Lokanatha Dasappa, Suresh Atilli, Permeshwar R.. Acute myeloid leukemia following radioactive iodine therapy for papillary carcinoma of the thyroid. Turk J Hematol. 2009; 26(2): 97-99

Corresponding Author: Jain Ankit, India


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar


 



Impact Factor (2016) = 0.686